Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 52, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 26, 2026, 8:24 PM EDT for 4 counties in Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 8:24 PM EDT (00:24 UTC)
- Expired
- Mar 26, 2026, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Carroll County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:06 PM EDT, 6 hours 18 minutes earlier. Its key messages:
- 1) Showers and thunderstorms late today and tonight along a strong cold front. Some storms could be severe. 2) Locally heavy rainfall could cause flooding tonight into early Friday.
Area forecast discussion, Mar 26, 2:06 PM EDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
206 PM EDT Thu Mar 26 2026
.WHAT HAS CHANGED...
The Enhanced Risk for severe thunderstorms this evening into tonight
has been expanded east into Hancock County, WV and western portions
of Mercer, Lawrence, and Beaver Counties (PA). A Wind Advisory has
been issued for eastern Preston and Tucker Counties for gusts up to
50-55 mph.
The potential for flooding has increased, with portions of eastern
Ohio, northern WV panhandle, and western PA being upgraded to a
Slight Risk for flooding.
&&
.KEY MESSAGES...
1) Showers and thunderstorms late today and tonight along a
strong cold front. Some storms could be severe.
2) Locally heavy rainfall could cause flooding tonight into
early Friday.
&&
.DISCUSSION...
KEY MESSAGE 1...
A cold front is progged to be situated from northern Indiana
extending ENE'ward through southern Lake Erie by late
afternoon/early evening. Shear and instability building ahead of the
front should result in showers and thunderstorms. A band of showers
and thunderstorms will drop southeastward across the region this
evening as the front progresses.
A low and mid level jet will result in increasing shear ahead of the
front, with 65-75kt from 0-6km. There could be a few cells out ahead
of the main line as well. A slight veering wind profile, and
resulting curved hodographs, indicate the potential for rotation in
some of these storms. MUCAPE is progged from 500 to 1000 J/kg. With
the amount of shear also in place, this will bring the potential for
severe storms with the line as well. The main hazards with the line
of storms are expected to be damaging winds, though some large hail
and isolated tornadoes are also possible.
The Storm Prediction Center has extended the Enhanced Risk, or level
3 out of 5, for severe storms expanded east into Hancock County, WV
and western portions of Mercer, Lawrence, and Beaver Counties (PA).
This seems reasonable with a more favorable time of arrival of the
storms (earlier in the evening), maximizing the available
instability.
Shear and instability should gradually wane by late evening into the
overnight, as the front gradually moves southeastward.
The speed of the front itself will likely be slow with the flow
aloft nearly parallel to the front. Expect the severe potential to
be south of PIT by midnight, ending during the early overnight
hours. Rain and a few embedded thunderstorms will then continue, and
could result in a flood potential (see key message 2.)
KEY MESSAGE 2...
As mentioned above, a slow progression to the cold front could
result in multiple rounds of heavy rainfall, from convection and
post frontal heavy rain. A band of PWATS ranging from 1.2 to 1.4 is
expected to persist along the slow moving front overnight. Current
probabilities show a 45%-65% chance of at least 1.5 inches of rain
along the I-70 corridor extending northward to Columbiana-Beaver-
Butler counties.
Flash Flood Guidance is general 2 inches over 6 hours, with 3 hours
values generally 1.5 inches. A flash flood watch is possible later
tonight. Probabilistic guidance, both from NBM and HREF, have been
consistent in depicting this heavy rain potential. Stream/creeks
will likely remain elevated through the rest of Friday into Saturday
due to runoff from the expected rainfall.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions continue through much of the day before the
arrival of thunderstorms in advance of a cold front this
evening. A line of storms is expected to advance south, nearing
FKL around 22Z, and to PIT in the 00-01Z timeframe. A few
isolated thunderstorms are possible in advance of this feature
during the late afternoon, but confidence is too low to include
at this time. Heavy rain is expected after initial storm
arrival, eventually clearing from north to south after around
09z.
Cig and vis restrictions are expected with the showers and
storms. Widespread MVFR should spread south through the evening,
with a brief period of IFR ceilings in more stratiform rain
after around 04Z. Storms may initially be strong to severe,
producing damaging winds and hail in the vicinity of terminals.
Ceilings should improve through Friday morning behind the
exiting rain, with VFR return anticipated areawide before 18z
Friday.
Outlook...
High pressure will build across the Ohio Valley Friday through
Sunday, keeping general VFR in the forecast. Rain chances and
associated restrictions return Monday into Tuesday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory from 11 PM this evening to 4 AM EDT Friday for
WVZ512-514.
&&
DISCUSSION...WM/Lupo
AVIATION...Hefferan/RackleyHazardous weather outlook, Mar 26, 5:21 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 521 PM EDT Thu Mar 26 2026 PAZ007-008-014-015-021-022-029-073-074-272130- Mercer-Venango-Butler-Clarion-Allegheny-Armstrong-Washington- Westmoreland-Higher Elevations of Westmoreland- 521 PM EDT Thu Mar 26 2026 ...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, there is a Marginal Risk (Level 1 out of 4) for localized flooding issues due to heavy rain in thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ016-077-078-272130- Jefferson PA-Indiana-Higher Elevations of Indiana- 521 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Showers and thunderstorms are expected along and ahead of a cold front this evening. In addition to possible strong to severe storms, there is a Marginal Risk (Level 1 out of 4) for localized flooding issues due to heavy rain in thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ512-514-272130- Eastern Preston-Eastern Tucker- 521 PM EDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT FRIDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Additionally, showers and thunderstorms are expected along and ahead of a cold front this evening. Strong to severe storms will be possible, and there is a Marginal Risk (Level 1 out of 4) for localized flooding issues due to heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ069-PAZ009-031-075-076-WVZ004-012-021-509>511-513-272130- Monroe-Forest-Greene-Fayette-Higher Elevations of Fayette-Marshall- Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Western Tucker- 521 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Showers and thunderstorms are expected along and ahead of a cold front this evening. Strong to severe storms will be possible, and there is a Marginal Risk (Level 1 out of 4) for localized flooding issues due to heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-PAZ013-020-WVZ001>003-272130- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Lawrence-Beaver-Hancock-Brooke-Ohio- 521 PM EDT Thu Mar 26 2026 ...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, there is a Slight Risk (Level 2 out of 4) for flooding issues due to heavy rain in thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ068-272130- Noble- 521 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Tonight. Showers and thunderstorms are expected along and ahead of a cold front this evening. Strong to severe storms will be possible, and there is a Marginal Risk (Level 1 out of 4) for localized flooding issues due to heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:08 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 44 min |
| Mar 26, 9:40 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Mar 26, 9:52 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 38 min |
| Mar 27, 1:19 AM EDT | Areal Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Fayette, Indiana, Washington and 1 more | 15 hr |
| Mar 27, 4:19 AM EDT | River Flood Advisory | PBZ | Allegheny | 31 hr |
| Mar 27, 4:30 AM EDT | Areal Flood Warning | PBZ | Greene, Washington | 12 hr |
| Mar 26, 9:05 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 40 min |
| Mar 26, 9:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more | 35 min |
| Mar 26, 10:13 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 47 min |
| Mar 27, 6:33 AM EDT | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 25 hr |
| Mar 27, 7:22 AM EDT | River Flood Warning | PBZ | Tuscarawas | 3 days |
| Mar 27, 11:59 AM EDT | River Flood Warning | PBZ | Coshocton | 70 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.